for the doc's office to call you 3 times MEANS TO ME, its pretty important to get in there. Diabetic symptoms arent something that should be ignored, irreversable damage can occur with high blood sugar levels over time. Here are a couple links that explain a lot about it. You can get treated with insulin or the pills for the next 8 weeks to bring your sugars down to a more normal level. I dont know how high you are running but they must think its important to get further checking done. I dont know if tx has been blamed for causing high blood sugars and Im sure you dont want to quit it at this point, so good luck to you!! I would think either you have diabetes or you dont, but this would be a good question for Erin to answer. Here's the links:
You should listen to your doctor who is talking to you about diabetis and get your numbers check real good and see what is there. You can do all the proper preparation if you indeed show to have diabetis. This is something that you need to give top priority with, including finishing your treatment.
You are so close to the finish line!
UN-treated diabetes not allowed with treatment*, so your options are to look into this diabetes thing right now while on treatment, or stop treatment right now to look into the diabetes.
Work up and treatment for your diabetes (most likely oral blood sugar control agents) can easily be done now and your sugars under better control in the next few weeks. A few months after treatment, the testing can be re-done to see if it was indeed a treatment related thing or just bad timing.
In my experience, treatment seems to unmask diabetes and thyroid disease which may have been just below detectable before treatment.
*Untreated or unknown diabetes can escalate on treatment causing life treatening diabetes issues (diabetic coma..ect). Fortunately the most common metabolic panel ordered on the liver also contains a glucose..an ok screen for diabetes.
Thank you Erin for that good info for Tosser.
Now I have a question for you too! My hgb is 9.4, hct 27.8, ANC o.6, wbc 1.8, plts 61, rbc 2.75. They sent me to a hematologist on Wed. and he was to get back to me by Thurs or Fri regarding the procrit &/or neupogin. Well, I called them and they called me to get the other docs phone #, and thats all I heard. So should I be concerned? I am real weak and dizzy of course, but still able to go to the store for awhile. Get SOB easily. My meds will come mail order, may take a week to get here, is there any thing I should look for as warning signs? My GI doc said maybe will have to cut back on meds if I dont get on the other meds soon, but never said how much or what. Thanks for any info, and also, totally unrelated "if someone overdoses on ASA, will that cause their blood sugar to go up to 400?" just curious. THANKS 'OHC
No asprin blood sugar link.
FDA approved way: Reduce the Rib by 200mg and your Peg by 50%
The other non-FDA approved way (assuming no hx of heart disease): See what happens Monday..the call around until you get answers. When you get an esimate on your delivery, call your GI. A lot will depend on when you will get the meds.
Many times if the meds are urgent, you can get a one week supply without getting ripped price-wise, they may be able to do an override and give you one dose of the Procrit and/or Nuepogen (looks like you may need both). This may require some "cage-rattling" by you and your doc. Many times the heme guys have this stuff for injection in office, ask!
The Procrit may take 2-4 weeks to really see the effect and during that time, they may reconmend a temporary dosage reduction, particularly if you are having SOB and fatigue.
Keep on trucking.
After I was dx. my husband was tested and he is neg. My G.I. at the time said "If he hasn't got it by now, he probably never will." We have been very careful about razors, toothbrushes, hairbrushes, etc. and I keep exam gloves here in case clumsy me ever cut myself and he needs to help. So should he be retested and if so, how often?